Alert archive / Colorado / Flash Flood Warnings in 2015

Flash Flood Warning 6, NWS Denver/Boulder, CO

May 9, 2015Morgan County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at May 9, 2015, 8:25 AM MDT for Morgan County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2015, 8:25 AM MDT (14:25 UTC)
Expired
May 9, 2015, 11:30 AM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

County Morgan County, CO

The radar

The Denver radar (KFTG), 92 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 2.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WGUS55 KBOU 091425
FFWBOU
COC087-091730-
/O.NEW.KBOU.FF.W.0006.150509T1425Z-150509T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
825 AM MDT SAT MAY 9 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN MORGAN COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 1130 AM MDT
    
* AT 823 AM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN OVER EASTERN MORGAN MOVING EAST AT 15 MPH. THIS RAIN IS 
  FALLING OVER AREAS THAT RECEIVED FROM 2 TO 3 INCHES OF RAIN LAST 
  NIGHT. ANOTHER INCH OF RAIN MAY HAVE ALREADY FALLEN IN THE LAST 
  45 MINUTES. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BRUSH...HILLROSE...SNYDER...ANTELOPE SPRINGS AND GARY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4001 10371 4052 10374 4052 10348 4001 10348

$$

RPK
2 follow-up statements
171 
WGUS75 KBOU 091546
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
946 AM MDT SAT MAY 9 2015

COC087-091730-
/O.CON.KBOU.FF.W.0006.000000T0000Z-150509T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN CO-
946 AM MDT SAT MAY 9 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM MDT FOR
EASTERN MORGAN COUNTY...

AT 945 AM MDT...HEAVY RAIN WAS CONTINUING OVER EASTERN MORGAN 
COUNTY.  UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH 
FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRUSH...HILLROSE...SNYDER...ANTELOPE SPRINGS AND GARY. 

ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4001 10371 4052 10374 4052 10348 4001 10348

$$

RPK
304 
WGUS75 KBOU 091725
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1125 AM MDT SAT MAY 9 2015

COC087-091733-
/O.EXP.KBOU.FF.W.0006.000000T0000Z-150509T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN CO-
1125 AM MDT SAT MAY 9 2015

...THE FLASH FLOOD WARNING FOR EASTERN MORGAN COUNTY WILL EXPIRE AT
1130 AM MDT...

THE HEAVY RAIN HAS ENDED FOR NOW OVER EASTERN MORGAN COUNTY ALONG 
WITH THE THREAT FOR FLASH FLOODING...HOWEVER A FLOOD WARNING 
HAS BEEN ISSUED THROUGH EARLY THIS EVENING.

LAT...LON 4001 10371 4052 10374 4052 10348 4001 10348

$$

RPK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at May 9, 7:53 AM MDT, 32 minutes earlier.

Area forecast discussion, May 9, 7:53 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
753 AM MDT SAT MAY 9 2015

.UPDATE...
ISSUED AT 745 AM MDT SAT MAY 9 2015

WITH ALL THE ONGOING SHOWERS AND THUNDERSTORMS HAVE STARTED THE
FLASH FLOOD WATCH THIS MORNING INSTEAD OF NOON TODAY. WILL BE
BUMPING ALL THE POPS UP THIS MORNING AS WELL. MAY ALSO ADJUST THE
GRIDS TO MOVE UP THE CHANGEOVER TO SNOW...AFTER MIDNIGHT...FOR THE
URBAN CORRIDOR.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 430 AM MDT SAT MAY 9 2015

THE STAGE HAS BEEN SET FOR A REALLY LONG DAY TODAY AND TONIGHT.
AREAS OF HEAVY RAIN YESTERDAY AFTERNOON AND OVERNIGHT HAVE KEPT
SOIL MOISTURE CONDITIONS NEAR SATURATION ALONG THE I-25 CORRIDOR
AND EASTWARD ONTO THE PLAINS. BANDS OF SHOWERS OVER ELBERT AND
MORGAN COUNTIES OVERNIGHT ADDED TO THE RAINS THAT FELL ACROSS
JEFFERSON...BOULDER AND WELD COUNTIES LAST EVENING. AND
TODAY...THE LATE SEASON UPPER LOW WILL BE APPROACHING SOUTHERN
COLORADO WITH EVEN STRONGER DYNAMIC FORCING THAN WE HAD YESTERDAY.
SHOWERS ARE ALREADY DEVELOPING OVER PUEBLO AND EL PASO
COUNTIES...WITH THEIR SIGHTS SET ON THE I-25 CORRIDOR AND ADJACENT
PLAINS. MULTIPLE WAVES OF SHOWERS ARE EXPECTED THROUGH THE DAY AND
THIS EVENING AS THE UPPER LOW MOVES INTO SOUTHERN COLORADO BY
EVENING. AT THE SURFACE...A DEEPENING SURFACE LOW OVER SOUTHEAST
COLORADO WILL HELP TO REINFORCE EASTERLY TO SOUTHEASTERLY WINDS AT
LOW LEVELS. DEW POINTS WILL BE IN THE LOWER 50S AS MOISTURE FROM
KANSAS IS ADVECTED INTO THE REGION. IN ADDITION TO THE LOCALLY
HEAVY RAIN...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
THE EAST-CENTRAL PART OF THE STATE. THE PRESENCE OF THE VERTICALLY
STACKED SURFACE AND UPPER LEVEL LOWS WILL MAKE SUPERCELLS WITH
SHORT-LIVED FUNNEL CLOUDS OR TORNADOES A POSSIBILITY.

MODEL QPF FORECASTS INDICATE THAT FROM ONE TO TWO INCHES OF RAIN
IS POSSIBLE ACROSS MUCH OF THE FORECAST AREA BY THIS EVENING.
FLASH FLOOD GUIDANCE VALUES ARE GENERALLY IN THE 1.0 TO 1.4 INCH
PER HOUR RANGE DUE TO THE SATURATED SOIL CONDITIONS. WILL BE
REPLACING THE FLOOD ADVISORY AND AREAL FLOOD WARNINGS WITH A FLASH
FLOOD WATCH THAT EXTENDS FROM THE FOOTHILLS EASTWARD TO WASHINGTON
AND LINCOLN COUNTIES. HEAVY RAIN SHOWERS ARE GOING TO PRODUCE
RAPID HYDROLOGIC RESPONSES IN CREEKS AND RIVERS AS WELL AS
FLOODING PROBLEMS IN MORE URBAN AREAS. THE FLASH FLOOD WATCH WILL
BE IN EFFECT FROM NOON THROUGH 9 PM.

LATER TONIGHT...THE COLD AIR ASSOCIATED WITH THE UPPER LOW WILL
DROP TEMPERATURES ENOUGH FOR THE SNOW LEVEL TO DROP DOWN TO 6000
FEET OR LESS. IN THE MOUNTAINS...THE COPIOUS MOISTURE AND COLD
TEMPERATURES WILL COMBINE FOR HEAVY SNOW ACCUMULATIONS FROM LATE
THIS AFTERNOON THROUGH THE NIGHT. UP TO A FOOT OF NEW SNOW IS
EXPECTED OVER THE HIGHEST ELEVATIONS. WILL UPGRADE THE WINTER
STORM WATCH TO A WINTER STORM WARNING TO COVER THIS SITUATION. ON
THE PLAINS...SNOW ACCUMULATIONS OF A COUPLE INCHES WILL BE
POSSIBLE...DEPENDING ON WHEN RAIN CHANGES OVER TO SNOW.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 430 AM MDT SAT MAY 9 2015

THE UPPER LEVEL STORM SYSTEM WILL BE NR THE CO/KS/NE BORDER AREA BY
12Z AND THEN MOVE INTO NCNTRL NE BY LATE AFTN.  QG ASCENT WILL
GRADUALLY SHIFT NE OF THE AREA AS WELL DURING THE MORNING HOURS WITH
PCPN ENDING BY MID MORNING ALONG THE FRONT RANGE AND BY NOON OVER
THE FAR ERN PLAINS.  THERE IS STILL SOME POTENTIAL FOR HEAVIER SNOW
OVER PORTIONS OF THE PLAINS THRU MID MORNING BEFORE THE PCPN
SHIFTS AWAY FM THE AREA. IN ADDITION GUSTY NLY WINDS WILL BE IN
PLACE AS WELL WHICH WILL CREATE VERY POOR VISIBILITIES IN OPEN
AREAS.

IN THE MTNS THERE WILL BE FAVORABLE OROGRAPHICS THRU THE DAY HOWEVER
MOISTURE SHOULD BEGIN TO DECREASE BY AFTN.  ADDITIONAL ACCUMULATIONS
SHOULD BE MANLY ON THE LIGHT SIDE.  AS FOR HIGHS ON SUN READINGS
WILL STAY MAINLY IN THE 40S OVER NERN CO.

BY MON A FLAT UPPER LEVEL RIDGE WILL BUILD OVER THE AREA WITH MAINLY
DRY CONDITIONS.  ENOUGH MOISTURE MAY LINGER IN THE MTNS FOR SOME
WDLY SCT SHOWERS.  TEMPS WILL REMAIN COOL OVER NERN CO AS READINGS
ONLY RISE INTO THE 50S FOR AFTN HIGHS.  ON TUE THE FLOW ALOFT WILL
BECOME MORE SWLY AS SFC LOW PRES DEVELOPS FM CNTRL WY INTO CNTRL CO.
THIS WILL ALLOW FOR INCREASE IN LOW LVL MOISTURE OVER NERN CO BY
AFTN IN SELY FLOW.  OVERALL THERE WILL BE ENOUGH INSTABILITY BY AFTN
TO MENTION SOME WDLY SCT TSTMS. TEMPS SHOULD FINALLY RISE BACK TO
SEASONAL LEVELS OVER NERN CO.

ON WED THE FLOW ALOFT WILL REMAIN SWLY AS SFC LOW PRES EXTENDS FM
CNTRL WY INTO ERN CO.  LOW LVL MOISTURE WILL CONTINUE TO INCREASE
OVER NERN CO IN SELY FLOW WITH HIGHER CAPES.  OVERALL WILL CONTINUE
WITH A CHC OF TSTMS OVER THE PLAINS.  IN THE MTNS ENOUGH MOISTURE
WILL EXIST FOR AT LEAST SOME WDLY SCT TSTMS.  HIGHS ON WED WILL RISE
INTO THE UPPER 60S TO LOWER 70S OVER NERN CO.

BY THU SWLY FLOW ALOFT WILL REMAIN OVER THE AREA.  THE GFS SHOWS A
DISTURBANCE MOVING ACROSS THE AREA WHILE THE ECMWF DOES NOT.  AT
THIS POINT WILL KEEP IN A SLIGHT CHC IN ALL AREAS FOR THE AFTN AND
EVENING HOURS.  IN ADDITION THE GFS SHOWS A WK FNT MOVING INTO NERN
CO WHILE THE ECMWF DOES NOT.  FOR NOW WILL KEEP HIGHS SIMILAR TO WED
ACROSS NERN CO.  BY FRI AN UPPER LEVEL TROUGH WILL DVLP OVER THE
GREAT BASIN WITH SWLY FLOW REMAINING OVER THE AREA.  THUS WILL KEEP
IN A SLIGHT CHC OF TSTMS OVER THE AREA WITH TEMPS NEAR SEASONAL
LEVELS.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 745 AM MDT SAT MAY 9 2015

LOW CEILINGS AND PERIODS OF RAIN WILL DOMINATE THE FORECAST TODAY.
THE RAIN COULD BE HEAVY AT TIMES ALONG WITH SOME EMBEDDED
THUNDERSTORMS. IFR CONDITIONS WILL BE THE RULE WITH ONLY TEMPORARY
IMPROVEMENT BETWEEN PASSING RAIN SHOWERS. TEMPERATURES WILL REMAIN
WARM ENOUGH FOR RAIN INTO THE MID-EVENING. AFTER ABOUT 10
PM...TEMPERATURES WILL BE COOLING OFF AND A MIX OF RAIN AND SNOW
IS EXPECTED. SOMETIME AFTER MIDNIGHT THE PRECIPITATION MAY CHANGE
TO ALL SNOW WITH ONE OR TWO INCHES OF ACCUMULATION BY SUNRISE.
STILL ASSESSING THE POTENTIAL FOR MORE SNOW ON SUNDAY MORNING.

&&

.HYDROLOGY...
ISSUED AT 751 AM MDT SAT MAY 9 2015

A PERFECT STORM...SO TO SPEAK...AS HEAVY RAIN IS EXPECTED TO FALL
ON ALREADY SATURATED SOILS. RIVER RESPONSES TO THE HEAVY RAIN WILL
BE RAPID...WITH RIVERS...CREEKS AND STREAMS ALREADY RUNNING CLOSE
TO BANKFULL CONDITIONS. THE FLASH FLOOD WATCH WILL HIGHLIGHT THE
FACT THAT IT IS NOT GOING TO TAKE MUCH RAIN TO CAUSE PROBLEMS.
HEAVY RAIN WILL BE POSSIBLE FROM THE FOOTHILLS WHERE UPSLOPE
FORCING WILL BE STRONGEST OUT ACROSS THE PLAINS WHERE MANY AREAS
HAVE SEEN PERIODS OF HEAVY RAIN OVER THE LAST COUPLE DAYS. TOO
MUCH WATER AND NOWHERE TO STORE IT.

A FLOOD WARNING FOR THE SOUTH PLATTE RIVER FROM GREELEY OUT TO THE
NORTHEAST CORNER OF THE STATE WILL BE IN EFFECT FOR THE NEXT FEW
DAYS.

SOME FLASH FLOOD WARNING ALREADY ISSUED THIS MORNING SO HAVE
ALREADY STARTED THE FLASH FLOOD WATCH FOR MUCH OF THE AREA THIS
MORNING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ035-036-038>047-
049.

WINTER STORM WARNING FROM NOON TODAY TO 6 AM MDT SUNDAY FOR
COZ033-034.

&&

UPDATE...COOPER
SHORT TERM...DANKERS
LONG TERM...RPK
AVIATION...COOPER
HYDROLOGY...DANKERS
Hazardous weather outlook, May 9, 6:04 AM MDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
604 AM MDT SAT MAY 9 2015

COZ030>051-101215-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
604 AM MDT SAT MAY 9 2015

...NUMEROUS FLOOD AND FLASH FLOOD WARNINGS AND WATCHES IN EFFECT
ACROSS NORTHEAST COLORADO TODAY...
...WINTER STORM WARNING IN THE MOUNTAINS THIS AFTERNOON AND
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM APPROACHING COLORADO TODAY WILL CREATE A
RANGE OF HAZARDOUS WEATHER SITUATIONS TODAY AND TONIGHT. THE COOL
AND WET WEATHER OF THE PAST WEEK HAS BROUGHT SOIL MOISTURE LEVELS
TO NEAR SATURATION AND HAS RAISED RIVER LEVELS TO NEAR BANKFULL.
RAIN SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE APPROACHING
STORM SYSTEM WILL CAUSE RIVERS TO APPROACH OR EXCEED FLOOD STAGES.
THE HEAVIER RAIN SHOWERS MAY ALSO CAUSE FLASH FLOODING SITUATIONS
AT TIMES. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON AND
EVENING FROM THE FRONT RANGE FOOTHILLS EASTWARD ACROSS THE
NORTHEAST COLORADO PLAINS. RESIDENTS SHOULD BE ALERT FOR FLOODING
PROBLEMS IN THE WAKE OF PASSING RAIN SHOWERS THAT WILL OCCUR OFF
AND ON THROUGH TODAY. IN ADDITION...RAIN SHOWERS IN THE FOOTHILL
AREAS MAY CAUSE THE RELEASE OF ROCK OR MUD SLIDES IN THE FOOTHILL
CANYONS. THESE ROCK SLIDES CAN OCCUR WITH LITTLE WARNING.

ON THE FAR EASTERN PLAINS THERE IS ALSO A THREAT OF SEVERE
THUNDERSTORMS TODAY AS MOIST AND UNSTABLE AIR IS BEING DRAWN INTO
THE STATE FROM KANSAS. THE VERTICAL WIND SHEAR PROFILE IS GOING TO
MAKE IT POSSIBLE FOR SOME THUNDERSTORMS OVER LINCOLN AND
WASHINGTON COUNTIES TO BECOME SEVERE...PRODUCING LARGE HAIL AND
TORNADOES.

IN THE MOUNTAINS...THE SNOW LEVEL IN THE MOUNTAINS WILL BE AROUND
9000 FEET TODAY LOWERING TO 7000 FEET OR LOWER TONIGHT. AREAS
ABOVE 9000 FEET COULD SEE 2 TO 6 INCHES OF SNOW THIS AFTERNOON
WITH ANOTHER 4 TO 10 INCHES OF SNOW TONIGHT. MOUNTAIN ROADS WILL
BECOME SLUSHY AND SNOW PACKED BY THIS EVENING...MAKING TRAVEL IN
THE MOUNTAINS DIFFICULT. A WINTER STORM WARNING IS IN EFFECT FOR
THE NORTH CENTRAL MOUNTAINS THIS AFTERNOON AND TONIGHT.

LATER TONIGHT...TEMPERATURES WILL COOL OFF ON THE PLAINS AND RAIN
IS EXPECTED TO CHANGE TO SNOW. MINOR SNOW ACCUMULATIONS WILL BE
POSSIBLE ACROSS THE PLAINS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE STORM SYSTEM WILL MOVE AWAY FROM THE AREA ON SUNDAY WITH SNOW
ENDING ACROSS NORTHEAST COLORADO DURING THE MORNING HOURS.
ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE OVER
THE PLAINS. GUSTY NORTH WINDS UP TO 40 MPH MAY PRODUCE POOR
VISIBILITIES IN OPEN AREAS THROUGH THE MORNING HOURS. BY EARLY
AFTERNOON CONDITIONS WILL IMPROVE OVER NORTHEAST COLORADO.

IN THE MOUNTAINS PERIODS OF SNOW WILL LINGER THROUGH THE AFTERNOON
HOURS WITH ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES.

A DRYING TREND IS EXPECTED FOR MONDAY AND TUESDAY HOWEVER A BETTER
CHANCE OF SHOWERS AND THUNDERSTORMS MAY RETURN BY WEDNESDAY. TEMPERATURES
WILL GRADUALLY RETURN TO SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON FOR REPORTS OF
SEVERE WEATHER ON THE FAR EASTERN PLAINS AND REPORTS OF FLOODING
OR FLASH FLOODING IN AREAS THAT EXPERIENCE HEAVY RAIN.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 9:24 PM MDTAreal Flood WarningBOUBoulder, Broomfield, Larimer, Weld12 hr
May 8, 10:02 PM MDTRiver Flood WarningBOUWeld5 days
May 8, 10:02 PM MDTRiver Flood WarningBOULogan, Morgan, Washington6 days
May 8, 11:19 PM MDTFlash Flood WarningBOUElbert3 hr
May 9, 3:07 AM MDTFlash Flood WarningBOUMorgan3 hr
May 9, 3:26 AM MDTSevere Thunderstorm WarningBOULogan34 min
May 9, 4:49 AM MDTFlash Flood WarningBOULogan3 hr
May 9, 5:10 AM MDTFlash Flood WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 11 more15 hr
May 9, 5:12 AM MDTAreal Flood AdvisoryBOUDouglas, Elbert3 hr
May 9, 5:15 AM MDTWinter Storm WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 14 more25 hr
May 9, 5:51 AM MDTAreal Flood AdvisoryBOUArapahoe3 hr
May 9, 6:53 AM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Elbert, Morgan, Weld3 hr
May 9, 7:51 AM MDTFlash Flood WarningBOUAdams, Arapahoe, Morgan3 hr
May 9, 8:50 AM MDTAreal Flood WarningBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 3 more12 hr
May 9, 8:56 AM MDTAreal Flood AdvisoryBOUElbert, Lincoln3 hr
May 9, 9:09 AM MDTWinter Storm WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 11 more4 hr
May 9, 9:21 AM MDTAreal Flood AdvisoryBOULogan3 hr
May 9, 10:52 AM MDTAreal Flood WarningBOUAdams, Arapahoe, Elbert, Logan, Morgan, Washington and 1 more9 hr
May 9, 11:43 AM MDTAreal Flood AdvisoryBOUElbert, Lincoln3 hr
May 9, 12:23 PM MDTRiver Flood WarningBOUMorgan5 days
May 9, 12:23 PM MDTRiver Flood WarningBOUSedgwick8 days
May 9, 12:23 PM MDTRiver Flood WarningBOUWeld7 days
May 9, 12:34 PM MDTAreal Flood WarningBOUWeld9 hr
May 9, 1:07 PM MDTWinter Weather AdvisoryBOUPark, Phillips, Sedgwick20 hr
May 9, 4:10 PM MDTTornado WarningBOUElbert35 min
May 9, 4:17 PM MDTTornado WarningBOULincoln17 min
May 9, 4:37 PM MDTTornado WarningBOUElbert, Lincoln23 min
May 9, 4:41 PM MDTTornado WarningBOUElbert34 min
May 9, 5:36 PM MDTSpecial Weather StatementBOULincoln54 min

Nearby

Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.